MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G36284
Medical Device Problem Codes Material Perforation (2205); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = cath lab coordinator/ ir lab tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving embolization of the uterine artery via access in the right groin, a hiwire hydrophilic wire guide's inner core wire perforated the wire jacket and an unspecified "rbt" catheter during initial use of the device.The anatomy was not tortuous, calcified, or scarred.The wire was not altered prior to use.Non-latex, non-powdered gloves were worn during the procedure, and the hydrophilic coating was activated with heparinized saline one time.At the end of the procedure, as the user attempted to turn the wire at the catheter angle, the core wire punctured through the wire jacket and catheter material.The wire did not perforate the vessel and the patient was not harmed.There has been no report that the coating flaked from the device.Although the procedure was reportedly not completed successfully, there have been no adverse effects to the patient.Nothing remained in the patient's body and the patient did not require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving embolization of the uterine artery via access in the right groin, a hiwire hydrophilic wire guide's inner core wire perforated the wire jacket and an unspecified "rbt" catheter during initial use of the device.The anatomy was not tortuous, calcified, or scarred.The wire was not altered prior to use.Non-latex, non-powdered gloves were worn during the procedure, and the hydrophilic coating was activated with heparinized saline one time.At the end of the procedure, as the user attempted to turn the wire at the catheter angle, the core wire punctured through the wire jacket and catheter material.The wire did not perforate the vessel and the patient was not harmed.There has been no report that the coating flaked from the device.Although the procedure was reportedly not completed successfully, there have been no adverse effects to the patient.Nothing remained in the patient's body and the patient did not require any additional procedures due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo was provided, showing damage to the jacket coating, exposing the wire.A supplier investigation was conducted.The supplier's investigation of the complaint lot found no discrepancies and was deemed acceptable, with 100% visual and tactile inspections of the integrity of the wires during the manufacturing process.The supplier concluded that a definitive root cause for this event could not be established.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: preparation for use: remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire¿s tip.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispense and then try again.Cautions: prior to use, inspect for damage.If damaged, do not use.Avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.It is recommended that a plastic torque device be used to handle the hydrophilic wire guide.Use of metal torque may damage the wire.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the ifu , dmr, and the supplier investigation suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the available information and results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing, contributed to this event.However, cook cannot rule out that external factors occurring during use could have potentially contributed to this failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16463243
Report Number1820334-2023-00203
Device Sequence Number2381195
Product Code DQX
UDI-Device Identifier00827002362840
UDI-Public(01)00827002362840(17)250530(10)71002779
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Model NumberG36284
Device Catalogue NumberHWA-35-180
Device Lot Number71002779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale